Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Cold feet and Stomach Cramps

Posted Sep 16 2009 10:21pm 1 Comment

ColdFeet

My mother was diagnosed with multiple myeloma in 5/2008 has been receiving chemo treatments since last May. For the last month she has been experiencing stomach cramps with any intake of food or liquid. After approx 30 minutes her stomach settles down and she is ok. In addition her feet feel very cold to her but are warm to the touch. Do you have any suggestions?

Answer:

Hi Ann -

Sorry to hear of your mother’s stomach cramps with any food or liquid. This is likely due to the chemotherapy.

What is typically the problem is the lack of L-glutamine in her digestive tract. L-glutamine gets utilized much faster during chemotherapy.

Research shows that when patients take about 13 grams a day of L-glutamine while on chemo, not only is their chemotherapy more effective, but the side effects of stomach pain, cold sores and diarrhea are lessened.

Talk with your doctor about dosing your mother with L-glutamine. It may benefit her immensely. Mix the L-glutamine in water and have her drink it slowly. Consider mixing 5 grams of L-glutamine in 8 oz of purified water and do this 3 to 5 times a day.

Another nutrient which is quite safe to take during chemotherapy is Mag Phos 6x cell salt. Mag Phos 6x is indicated for cramping. It will work best if given frequently throughout the day.

The easiest way to dose cell salts, given the required frequency of dosing, is to add 25 tablets of Mag Phos 6x to a liter of water and have her drink that throughout the day.

L-glutamine and Mag Phos 6x cell salt combined may significantly improve your mom’s stomach pain.

The feeling your mom gets of cold feet even though they are warm is likely due to chemotherapy-induced peripheral neuropathy. This is quite common and due to the chemotherapy damaging her nerves.

The peripheral neuropathy may be lessened with nutritional support.

Research shows that L-glutamine, alpha lipoic acid, folic acid, glutathione, vitamin E, acetyl-l-carnitine and others. I provide these nutrients in the Neuropathy category:

You may see an review from the Cleveland Dept of Neurology discussing the chemotoxicity induced peripheral neuropathy:
http://www.ncbi.nlm.nih.gov/

L-glutamine is useful for peripheral neuropathy in your mother’s case. This is because without an intact healthy intestinal lining, she is not able to absorb nutrients. L-glutamine restores health to the intestinal cells allowing them to once again absorb nutrients. Some of these nutrients which are not being absorbed and causing neuropathy are B vitamins - especially B12 and folic acid.

Folic acid, in the active form Calcium folinate, also called Folinic acid, is commonly prescribed by Oncologists. The common minimum dose of folinic acid is 800 mcg three times a day. I recommend that your mom also take vitamin B12 along with folinic acid to ensure she does not get macrocytic anemia which causes peripheral neuropathy.

Please do let me know how your mother does with the L-glutamine and other nutrients.

Should you have further questions, please do ask.

Please have your mom read this article:
http://www.healthegoods.com/product/imagery-and-cancer-treatments-valuable-power

I wish your mom well.

In health,

Dr Ben

Comments (1)
Sort by: Newest first | Oldest first

My mom is recently has a gastric pain with cold feet and feeling drowsy.She is 65 years old.Her blood sugar and blood pressure is normal.may i know what is the cause of this and what are the foods that she needs to take?

Post a comment
Write a comment:

Related Searches